Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 16, 1998, 7:27 PM CDT for Bedford County, Moore County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 16, 1998, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Moore County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
590 WFUS1 KBNA 170028 RRA TORBNA TNC003-127-170115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... BEDFORD COUNTY IN MIDDLE TENNESSEE MOORE COUNTY IN MIDDLE TENNESSEE * UNTIL 815 PM CDT * AT 726 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 9 MILES WEST OF LYNCHBURG OR 6 MILES WEST OF NEW HERMAN MOVING EAST AT 45 MPH. * TORNADO IS EXPECTED TO BE NEAR... FLAT CREEK AT 730 PM CDT RAUS AT 735 PM CDT NORMANDY AT 740 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR TT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:15 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 16, 2:15 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT THU APR 16 1998 FEW SPRCELLS CURRNTLY CROSSG FA THIS AFTN. LATEST SFC ANAL PLACES CDFNT MEM VCNTY DOWN TO NR SHV. AMS RMNS PLENTY CONDUCIVE FOR ADDTNL SVR WX WELL INTO ERY EVENG. DO HWEVR XPCT FOCUS TO SHIFT TO SRN CNTYS AND DOWN INTO NRN MS/AL AS EVNG PROGRESSES. ALL MDLS AGREE CDNFT SHUD E OF CWA BY 12Z FRI. IN THE MEAN TIME COMBIND WITH PSBLTY OF MORE SVR TSTMS...FLASH FLDG MAY ALSO BECM PROBLEM. PWS RMN 1-1.5 THRU 12Z AND W/ CDFNT JUST SQUEEKG ALONG...TRAING AFFECT MAY OCCUR AS CNVCTN FM S IS STEERD UP ALNG FNTL BNDRY. FFA WUD BE A GUD IDEA TNGT. MN MSTR AXIS WL MOV S AND E OF FA FRI AND LO-LVL RDG BHND SHUD KEEP MST OF MRNG AND AFTN DRY. MAY BE A FEW LINGR SHWRS BFO 14-15Z BUT RMNDR OF DAY SHUD BE SETTLD. DO XPCT SKIES TO RMN MSTLY CLDY/CLDY HWEVR. LOS FORMG OFF TX COAST FRI AFTN WL BEGIN FUNNELG DEEP MSTR BACK INTO THE PLAINS WHICH WL SPRD INTO RGN FRI NGT/SAT. DYNAMICS NOT AS IMPRESSIVE AS CURRNT SYSTM AT THIS TIME BUT PSBLTY OF TSTMS WILL BECM BETTR LATE SAT AS SFC LO ADVANCES TWRD FA. ATTM...MAYBE MRNG POPS NEEDD FRI...CHC POPS FRI NGT AND AT LEAST GOOD CHC/LKLY SAT. 07 BNA 55/63/48/65 7136
In the hours before
Local storm report, Apr 16, 5:34 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NASHVILLE TN TORNADO
04/16/98 DAVIDSON COUNTY EMA CONFIRMED
TORNADO TOUCHDOWNS AT 12TH
AND CHARLOTTE AND 6TH AND
UNION IN NASHVILLE
0450 PM PLEASANT SHADE TN 1.75 INCH HAIL
04/16/98 SMITH REPORTED BY COUNTY SHERIFF
0500 PM LUTTS TN TORNADO
04/16/98 WAYNE COUNTY SHERIFF CONFIRMED
THE TORNADO
0520 PM MADISON TN 1 INCH HAIL
04/16/98 DAVIDSON REPORTED BY HAM RADIO
OPERATOR
STEIGERWALDTLocal storm report, Apr 16, 5:34 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NASHVILLE TN TORNADO
04/16/98 DAVIDSON COUNTY EMA CONFIRMED
TORNADO TOUCHDOWNS AT 12TH
AND CHARLOTTE AND 6TH AND
UNION IN NASHVILLE
0450 PM PLEASANT SHADE TN 1.75 INCH HAIL
04/16/98 SMITH REPORTED BY COUNTY SHERIFF
0500 PM LUTTS TN TORNADO
04/16/98 WAYNE COUNTY SHERIFF CONFIRMED
THE TORNADO
0520 PM MADISON TN 1 INCH HAIL
04/16/98 DAVIDSON REPORTED BY HAM RADIO
OPERATOR
STEIGERWALDTLocal storm report, Apr 16, 6:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM DEERFIELD TN TORNADO
04/16/98 LAWRENCE LOCAL LAW ENFORCEMENT
CONFIRMED TORNADO.
0530 PM EASTERN WAYNE TN TORNADO
04/16/98 WAYNE REPORTED BY HAM RADIO
OPERATORS
0535 PM 2E MOUNT JULIET TN TORNADO
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0540 PM GREEN HILLS TN TORNADO
04/16/98 WILSON REPORTED BY LOCAL ELECTRIC
COMPANY
0550 PM DICKSON TN NUMEROUS TREES DOWN.
04/16/98 DICKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM DICKSON TN FLOODING
04/16/98 DICKSON WIDESPREAD FLOODING. REPORTED
BY LOCAL LAW ENFORCEMENT
0555 PM NRN CHEATHAM TN FLOODING
04/16/98 CHEATHAM NUMEROUS ROADS CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0600 PM 4S COLUMBIA TN TORNADO
04/16/98 MAURY SHERIFF CONFIRMED TORNADO WITH
DAMAGE AND 60 MPH WIND GUST.
0608 PM 2E OLD HICKORY TN NUMEROUS TREES DOWN.
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0615 PM GAINESBORO TN SEVERAL TREES DOWN.
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM DICKSON TN FLOODING
04/16/98 DICKSON WIDESPREAD FLOODING. REPORTED
BY LOCAL LAW ENFORCEMENT
0555 PM NRN CHEATHAM TN FLOODING
04/16/98 CHEATHAM NUMEROUS ROADS CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0600 PM 4S COLUMBIA TN TORNADO
04/16/98 MAURY SHERIFF CONFIRMED TORNADO WITH
DAMAGE AND 60 MPH WIND GUST.
0608 PM 2E OLD HICKORY TN NUMEROUS TREES DOWN.
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0615 PM GAINESBORO TN SEVERAL TREES DOWN.
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM GAINESBORO TN 1 INCH HAIL
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:03 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 32 min |
| Apr 16, 7:11 PM CDT | Tornado Warning | OHX | Giles | 49 min |
| Apr 16, 7:16 PM CDT | Tornado Warning | OHX | Coffee, Franklin | 49 min |
| Apr 16, 7:19 PM CDT | Tornado Warning | OHX | Lincoln | 51 min |
| Apr 16, 7:24 PM CDT | Tornado Warning | OHX | Maury | 46 min |
| Apr 16, 7:34 PM CDT | Tornado Warning | OHX | Grundy | 46 min |
| Apr 16, 7:45 PM CDT | Tornado Warning | OHX | Warren | 35 min |
| Apr 16, 7:47 PM CDT | Tornado Warning | OHX | Marshall | 48 min |
| Apr 16, 7:53 PM CDT | Tornado Warning | OHX | Sequatchie | 47 min |
| Apr 16, 7:59 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
| Apr 16, 8:00 PM CDT | Tornado Warning | OHX | Lincoln | 50 min |
| Apr 16, 8:08 PM CDT | Tornado Warning | OHX | Moore | 32 min |
| Apr 16, 8:09 PM CDT | Tornado Warning | OHX | Van Buren | 46 min |
| Apr 16, 8:18 PM CDT | Tornado Warning | OHX | Bledsoe | 47 min |
| Apr 16, 8:27 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 48 min |
| Apr 16, 8:29 PM CDT | Tornado Warning | OHX | Marion | 66 min |
| Apr 16, 8:33 PM CDT | Tornado Warning | OHX | Grundy | 47 min |
| Apr 16, 8:40 PM CDT | Tornado Warning | OHX | Grundy | 40 min |
| Apr 16, 8:44 PM CDT | Tornado Warning | OHX | Franklin | 21 min |
| Apr 16, 9:40 PM CDT | Tornado Warning | OHX | Marion, Sequatchie | 35 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.